Format

Send to

Choose Destination
See comment in PubMed Commons below
Eur J Cancer Clin Oncol. 1988 Oct;24(10):1603-8.

Morphometric study of myocardial changes during doxorubicin-induced cardiomyopathy in mice.

Author information

1
Department of Oncology, Free University Hospital, Amsterdam, The Netherlands.

Abstract

Doxorubicin (DOX) is one of the most effective anti-cancer drugs in oncology, but may cause a cumulative dose-dependent cardiomyopathy in a number of cancer patients. The effect of DOX on the heart was studied in mice treated with i.v. injections of 2 mg/kg by measuring morphometric parameters, including nuclear index (number of non-myocytes/number of myocyte nuclei), reticulin index (reticulin area/number of myocyte transsections), nuclear transsectional area, myocyte transsectional area, capillary index (number of capillaries/number of myocyte transsections) and capillary transsectional area. The highest significant difference between control mice and DOX-treated mice was observed immediately after the 12th dose of DOX except for the two capillary parameters. The highest level of significance for these two parameters was obtained 12 weeks after the end of DOX treatment. In contrast to the observations in rats, mice did not develop a nephrotic syndrome during treatment with DOX. The morphometric analysis of myocardial changes in mice, as a quantitative and objective method, seems to be a good model for comparative studies on cardiomyopathy induced by anthracycline analogues.

PMID:
3208804
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center